On the complexity of bicoloring clique hypergraphs of graphs

Jan Kratochvil, Zsolt Tuza

Research output: Contribution to journalArticle

13 Citations (Scopus)


Given a graph G, its clique hypergraph C(G) has the same set of vertices as G and the hyperedges correspond to the (inclusionwise) maximal cliques of G. We consider the question of bicolorability of C(G), i.e., whether the vertices of G can be colored with two colors so that no maximal clique is monochromatic. Our two main results say that deciding the bicolorability of C(G) is NP-complete for perfect graphs, but solvable in polynomial time for all planar graphs.

Original languageEnglish
Pages (from-to)40-41
Number of pages2
JournalProceedings of the Annual ACM-SIAM Symposium on Discrete Algorithms
Publication statusPublished - Jan 1 2000


ASJC Scopus subject areas

  • Software
  • Mathematics(all)

Cite this